Tags

Type your tag names separated by a space and hit enter

[Thiamazole-induced arthritis].
Z Rheumatol. 2021 Mar; 80(2):180-183.ZR

Abstract

We report the case of a 42-year-old male patient with acute onset of asymmetrical polyarthritis of the medium and large joints as well as fever and elevated serological inflammation markers. The symptoms began shortly after initiation of thiamazole treatment for newly diagnosed Graves' disease. Antithyroid arthritis syndrome (AAS) is a rare but serious adverse side effect of antithyroid treatment with thioamides such as thiamazole. Clinically, AAS may present with myalgia, arthralgia, fever, exanthema and polyarthritis. In the case of suspected AAS, when possible the thionamide medication should be rapidly discontinued or modified in consultation with the endocrinologist. In some cases anti-inflammatory therapy with NSAID or corticosteroids may be required for symptom control.

Authors+Show Affiliations

Medizinische Klinik mit Schwerpunkt Rheumatologie und Klinische Immunologie, Charité Universitätsmedizin, Charitéplatz 1, 10117, Berlin, Deutschland.Medizinische Klinik mit Schwerpunkt Rheumatologie und Klinische Immunologie, Charité Universitätsmedizin, Charitéplatz 1, 10117, Berlin, Deutschland.Medizinische Klinik mit Schwerpunkt Rheumatologie und Klinische Immunologie, Charité Universitätsmedizin, Charitéplatz 1, 10117, Berlin, Deutschland.Medizinische Klinik mit Schwerpunkt Rheumatologie und Klinische Immunologie, Charité Universitätsmedizin, Charitéplatz 1, 10117, Berlin, Deutschland.Medizinische Klinik mit Schwerpunkt Rheumatologie und Klinische Immunologie, Charité Universitätsmedizin, Charitéplatz 1, 10117, Berlin, Deutschland. martin.krusche@charite.de.

Pub Type(s)

Case Reports
Journal Article

Language

ger

PubMed ID

33196862

Citation

Brinkman, Antonia, et al. "[Thiamazole-induced Arthritis]." Zeitschrift Fur Rheumatologie, vol. 80, no. 2, 2021, pp. 180-183.
Brinkman A, Schneider U, Buttgereit F, et al. [Thiamazole-induced arthritis]. Z Rheumatol. 2021;80(2):180-183.
Brinkman, A., Schneider, U., Buttgereit, F., Burmester, G., & Krusche, M. (2021). [Thiamazole-induced arthritis]. Zeitschrift Fur Rheumatologie, 80(2), 180-183. https://doi.org/10.1007/s00393-020-00921-0
Brinkman A, et al. [Thiamazole-induced Arthritis]. Z Rheumatol. 2021;80(2):180-183. PubMed PMID: 33196862.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Thiamazole-induced arthritis]. AU - Brinkman,Antonia, AU - Schneider,Udo, AU - Buttgereit,Frank, AU - Burmester,Gerd, AU - Krusche,Martin, Y1 - 2020/11/16/ PY - 2020/10/12/accepted PY - 2020/11/17/pubmed PY - 2021/3/9/medline PY - 2020/11/16/entrez KW - Antithyroid medication KW - Antithyroid-induced arthritis syndrome KW - Arthritis KW - Fever KW - Thiamazole SP - 180 EP - 183 JF - Zeitschrift fur Rheumatologie JO - Z Rheumatol VL - 80 IS - 2 N2 - We report the case of a 42-year-old male patient with acute onset of asymmetrical polyarthritis of the medium and large joints as well as fever and elevated serological inflammation markers. The symptoms began shortly after initiation of thiamazole treatment for newly diagnosed Graves' disease. Antithyroid arthritis syndrome (AAS) is a rare but serious adverse side effect of antithyroid treatment with thioamides such as thiamazole. Clinically, AAS may present with myalgia, arthralgia, fever, exanthema and polyarthritis. In the case of suspected AAS, when possible the thionamide medication should be rapidly discontinued or modified in consultation with the endocrinologist. In some cases anti-inflammatory therapy with NSAID or corticosteroids may be required for symptom control. SN - 1435-1250 UR - https://news.unboundmedicine.com/medline/citation/33196862/[Thiamazole-induced_arthritis]. L2 - https://dx.doi.org/10.1007/s00393-020-00921-0 DB - PRIME DP - Unbound Medicine ER -